Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: Blood Test Results
|rreznikoff - Thu Feb 23, 2006 6:39 pm||
I am a 73 year old male. I had a heart attack in 2000 that the doctor described as a blockage in a non-dominant artery. I have about 2 alcoholic drinks per week. My height is 5Ft 9inches and I weigh 178 Lbs. I am currently taking the following medications:
Metoprol Succinate 150mg Daily
Omeprazole 20mg Daily
Finasteride 5mg Daily
Terazosin HCL 10mg Daily
Simvastatin 10mg Daily
Diclofenac 75mg Twice Daily
Aspirin 81mg Daily
Noritate (Metronidazole Cream 1% Once Daily
A recent blood test had the following results:
GLUCOSE _______ 122________73-112
i know that elevated GGT is usually a sign of excessive drinking, but in my case 2 drinks per week is my maximum.
Is it possible to diagnose what is causing these results? Is there a name for it? What course of action I should take?
|Dr. Anthony Solomon - Sun Jul 30, 2006 10:27 am||
Assuming that you were fasting for 12 or more hours when these tests were done, your results show mild hyperglycaemia which may indicate the onset of diabetes. GGT is one of the markers of liver function, while BUN relates to kidney function.
Elevated GGT is not only caused by excessive intake of alcohol - certain drugs and obstructive liver disease may also increase the levels. The combination of drugs you are currenly taking may contribute to an elevated GGT, and statins in particular are known to cause elevated levels of liver function tests. You are currently taking a statin in the form of Simvastatin.
In the absence of liver and renal function tests, it is difficult to ascertain the actual cause of your elevated GGT, Albumin and BUN. A full liver profile, full kidney profile, glucose tolerance test and liver/gallbladder/kidney ultrasound are further investigations that are now indicated.
Dr Anthony Solomon
Consultant Physician, Tropical & Genitourinary Medicine
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.